MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) NAV CD HORIZON SOLERA MAST 4.75 DRIVER; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) NAV CD HORIZON SOLERA MAST 4.75 DRIVER; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9734856
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was unavailable from the site.No parts have been received by the manufacturer for evaluation.This device is included in the medical device field correction notification, "potential for instrument breaking ¿ medtronic navigated solera screwdrivers" ((b)(6) 2015).The revised instructions for use (ifu) were also provided with the notification.
 
Event or Problem Description
A medtronic representative reported that, while in a spinal fusion, the screw driver for the procedure became sheared.The shearing was reported to have been caused by the bone density of the patient and the torque required to insert the screw.The site elected to complete the procedure with a separate instrument.No additional information was provided.There was a reported delay to the procedure of less than 1 hour due to this issue.There was no impact on patient outcome.Two screwdrivers were reported to be damaged during the procedure, the first is documented under filing number 1723170-2017-01415.
 
Additional Manufacturer Narrative
Additional information: patient id, date of birth and gender provided.

Brand Name
NAV CD HORIZON SOLERA MAST 4.75 DRIVER
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6447435
Report Number1723170-2017-01416
Device Sequence Number996782
Product Code HAW
UDI-Device Identifier00643169045040
UDI-Public00643169045040
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Remedial Action Relabeling,Notification
Type of Report Initial,Followup
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9734856
Device Lot Number130524
Initial Date Received by Manufacturer 03/03/2017
Supplement Date Received by Manufacturer06/21/2017
Initial Report FDA Received Date03/30/2017
Supplement Report FDA Received Date07/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2823/2824-2015
Patient Sequence Number1
Patient Age68 YR